Top answers from doctors based on your search:
Disclaimer

how can i treat diphenhydramine overdose

A 34-year-old member asked:
Dr. Christopher Prior
31 years experience Family Medicine
Go to ER: The national poison control center (1-800-222-1222) recovery is likely if the patient survives the first 24 hours. Normally this is treated with hydr ... Read More
10
10 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 47-year-old member asked:
Dr. Colin Kerr
43 years experience Family Medicine
Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the t ... Read More
2
2 thanks
A 46-year-old member asked:
Dr. Robert Woods
29 years experience Psychiatry
Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe wh ... Read More
1
1 thank
A 53-year-old member asked:
Dr. Christopher Abel
25 years experience Pediatrics
Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222- ... Read More
1
1 thank
A 36-year-old member asked:
Dr. Horacio Capote
Specializes in Psychiatry
Get Help: A true overdose is a medical emergency requiring immediate attention. After the emergency is over, then we look to find out how it happened. Is this ... Read More
1
1 thank
A 48-year-old member asked:
Dr. Merlin Larson
55 years experience Anesthesiology
Get exper assistance: Stay awake, ask friends to attend at all times until recovered. Administer narcotic antagonist cautiously go to closest er stop using opioid agents.
4
4 thanks
A 44-year-old member asked:
Dr. Danny Proffitt
42 years experience Family Medicine
Dial 911 immediately: If you believe you have overdosed on acetaminophen, dial 911. Plain and simple.
A 46-year-old member asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
First stop the medicine: take an antihistaminic, epinephrine if need be and handy, go to ER/call 911 if severe reaction call your doctor or go to urgent care otherwise
A 51-year-old member asked:
Dr. Ahmad M Hadied
48 years experience Orthopedic Surgery
Let me explain: It is important to remember that, when used at therapeutic levels, paracetamol is usually safe and effective. However taking 4 g per day (or slightly ... Read More
2
2 thanks
A 45-year-old member asked:
Dr. Al Hegab
Dr. Al Hegab answered
39 years experience Allergy and Immunology
Asking or wondering?: If you hallucinated while on recommended dosage, or in combination with other medicine, stop the diphenhydramine, exercise caution while on multiple m ... Read More
A 31-year-old male asked:
Dr. Jeffrey Rosch
48 years experience Allergy and Immunology
Dermagraphic so what: Dermagraphia, write on the skin, is a benign, annoying condition where cells in the skin, mast cells readily release histamine causing localized redn ... Read More
1
1 thank
A 55-year-old member asked:
Dr. Mark Reynolds
32 years experience Psychiatry
Insomnia: Start with looking at your sleep hygeine. Go to bed and rise at the same time each night and morning. Make sure your bedroom is quiet, dark, and relax ... Read More
4
4 thanks
A 39-year-old member asked:
Dr. Ed Friedlander
43 years experience Pathology
Low toxicity: Lactulose is one of the safest of all medicines. Take the dose your physician recommends, or if you are determined to experiment, until you can't sta ... Read More
2
2 thanks
A member asked:
Dr. Paul Williams
27 years experience Allergy and Immunology
Depends on severity: There are different "types" of asthma and different severities. Treatment depends on frequency of symptoms, how much it impacts your life, need for u ... Read More
6
6 thanks
A 30-year-old female asked:
Dr. Charlene Sojico
40 years experience Pediatrics
Are you referring: To a child or an adult?In children it is based on weight . You may want to ask your pediatrician regarding dosing. For adults , it is safe to take 800 ... Read More
A 22-year-old female asked:
Dr. Randy Baker
39 years experience Holistic Medicine
Please seek help!!!: I am concerned that you are asking this because you are considering trying an overdose. If you want to kill yourself this is not a good way to do it- ... Read More
A 41-year-old member asked:
Dr. James Lin
Dr. James Lin answered
50 years experience Urology
Here are some ...: Its standard dose for adults is 5 mg orally 3 times daily, occasionally, may be up to 10 mg 3 times under close supervision. As to how much an individ ... Read More
A 46-year-old member asked:
Dr. Richard Feinstein
52 years experience Dermatology
Hives: Urticaria is the medical name for hives. This is an allergic reaction to something that has entered into the body, by either eating, or breathing. It ... Read More
5
5 thanks
A 45-year-old member asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Dig overdose: We monitor the patient electrocardiographically in a cardiac unit and administer digibind (digoxin immune fab) which is an antibody to digoxin which w ... Read More
A 40-year-old member asked:
Dr. Bennett Werner
43 years experience Cardiology
Huh?: Don't take an overdose of aspirin! the dose for adults is: 325-650 mg every 4 hours as needed. For children, the dose is: 10-15 mg/kg every 4-6 hours ... Read More
A 38-year-old female asked:
Dr. Timothy Brown
43 years experience Obstetrics and Gynecology
Yes: Benadryl (diphenhydramine) is a "category b" medication which means there has been some testing and no reported problems. Follow the directions on th ... Read More
4
4 thanks
A 46-year-old member asked:
Dr. Nayla Mumneh
28 years experience Allergy and Immunology
Post nasal drip: If the cough is from post nasal drip, it will respond to an antihistamine such as hydroxyzine, if the cough is from something else, it will not respon ... Read More
1
1 thank
A 38-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Cataplexy: Medications such as Xyrem & Antdepressants.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month